Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 25, NWS Gaylord, MI

June 3, 2014

NWS Gaylord, MI issued this small craft advisory at Jun 3, 2014, 3:56 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 3:56 AM EDT (07:56 UTC)
Expired
Jun 3, 2014, 4:02 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WHUS73 KAPX 030756
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EDT TUE JUN 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-031600-
/O.NEW.KAPX.SC.Y.0025.140603T0756Z-140603T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
356 AM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
101 
WHUS73 KAPX 031701
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
101 PM EDT TUE JUN 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-032200-
/O.CON.KAPX.SC.Y.0025.000000T0000Z-140603T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
101 PM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
444 
WHUS73 KAPX 032002
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT TUE JUN 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-032115-
/O.CAN.KAPX.SC.Y.0025.000000T0000Z-140603T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
402 PM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 3:53 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 3, 3:53 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT TUE JUN 3 2014

.SYNOPSIS...
ISSUED AT 351 AM EDT TUE JUN 3 2014

LOW PRESSURE PULLING OUT OF THE REGION TODAY WILL BRING MUCH COOLER
CONDITIONS...ALONG WITH A FEW LIGHT SHOWERS ACROSS FAR NORTHERN
MICHIGAN. DRY AND NEAR SEASONAL TEMPERATURES RETURN FOR THE
REMAINDER OF THE WEEK AS HIGH PRESSURE DOMINATES OUR WEATHER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 351 AM EDT TUE JUN 3 2014

...COOLER AND SHOWERS ESPECIALLY NORTH OF M-32...

IMPACTS: SLIGHT CHANCE FOR A THUNDERSTORM.

CURRENT WEATHER AND SYNOPTIC PATTERN:

WELL DEVELOPED COMMA CLOUD ON LATEST SATELLITE IMAGERY LIFTING
THROUGH THE GREAT LAKES...ASSOCIATED WITH CLOSED UPPER LOW ACROSS
ONTARIO. PRE-FRONTAL TROUGH EAST OF US WITH LOWER LEVEL DIVERGENCE
OVERHEAD PER AREA VWP'S. BL LAYER STILL RATHER MOIST AND MIXED WITH
SOME REMNANT BL/MUCAPE AROUND 400 J/KG...BUT WITH NO FORCING
MECHANISM. TEMPERATURES WERE IN THE 60S MOST AREAS WITH DEW POINTS
IN THE LOWER HALF OF THE 60S...AND STILL GUSTY WINDS IN SPOTS. ALL
OF THE FORCING IS ASSOCIATED WITH AN UPSTREAM SFC-850MB TROUGH AND
COLDER AIR ALOFT WITH A RATHER IMPRESSIVE VORT MAX ROTATING AROUND
THE BASE OF THE UPPER TROUGH. THIS LOW LEVEL TROUGH IS PUSHING
THROUGH EASTERN WISCONSIN/CENTRAL UPPER RIGHT NOW...WITH DEVELOPING
STRATO CU RIGHT BEHIND. ONLY SOME SPOTTY SHOWERS RIGHT NOW...AS THE
MAJORITY OF THE PRECIP IS DEPENDENT ON AFTERNOON/DIURNAL WARMING.

SYNOPTIC PATTERN/WEATHER EVOLUTION:

MID LEVEL TROUGH AXIS/LOW LEVEL TROUGH AND COLD AIR ALOFT WILL ALL
BE ROLLING THROUGH THROUGH MID MORNING...AND MISS ANY POTENTIAL
DECENT HEATING TO HELP DIURNALLY DESTABILIZE THE ATMOSPHERE. WE WILL
OVER THE NEXT SEVERAL HOURS THOUGH...SEE CHANCES FOR SHOWERS
INCREASING INTO THE MORNING...BEFORE COOLER AND MORE STABLE LOW
LEVEL AIR FILLS IN OVER ALL OF NRN MICHIGAN INTO THE LATE MORNING
AND AFTERNOON. STILL COULD BE AN A CLAP OF THUNDER WITH SHOWERS THAT
DEVELOP...BUT THAT CHANCE IS FAIRLY SMALL. A SECONDARY AFTERNOON SFC
TROUGH WILL GRAZE EASTERN UPPER...SO CAN'T TOTALLY THROUGH OUT THE
CHANCE FOR A SHOWER IN THE AFTERNOON THERE. TEMPERATURES WILL NOT DO
ALOT ACROSS ACROSS WESTERN CWA FROM CURRENT READINGS...AS THE COLD
ADVECTION SETS IN FIRST...A LATER MORNING ARRIVAL OF THE FRONT IN
THE EAST...AND DOWNSLOPING WILL RESULT IN LOWER HALF OF THE 70S.
GONNA BE CONTINUED GUSTY AS WELL...BUT THE HUMIDITY WILL BE ON THE
DECLINE. INTO TONIGHT...A COOLER/REFRESHING NRN MICHIGAN NIGHT WITH
A BREATH OF A WESTERLY WIND THROUGH THE NIGHT. LOWS IN THE 40S.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 351 AM EDT TUE JUN 3 2014

...BACK TO MOSTLY DRY CONDITIONS...

HIGH IMPACT WEATHER POTENTIAL: NONE

LARGER SCALE OVERVIEW: RATHER PROGRESSIVE PATTERN CONTINUES TO
UNFOLD ACROSS THE NORTHERN CONUS...WITH YESTERDAY'S RAIN PRODUCING
WAVE CUTTING OVERHEAD...WITH SHORTWAVE RIDGING QUICKLY ON ITS HEELS
BUILDING INTO THE HIGH PLAINS. ANOTHER TROUGH AXIS ALREADY PULLING
INTO THE INTERMOUNTAIN WEST...THE EVENTUAL EJECTION OF SUCH LIKELY
TO DRUM UP A DECENT SOUTHERN LAKES RAIN EVENT IN THE COMING DAYS AS
CURRENT OVERHEAD MOISTURE AXIS DRIFTS SOUTH TO LINK UP WITH IT. THIS
MOISTURE CHANNEL LOOKS TO REMAIN OFF TO OUR SOUTH FOR THE NEXT
SEVERAL DAYS...WAITING FOR DEEPER SOUTHWEST RETURN FLOW VERY LATE IN
THE PERIOD TO SHOVE IT BACK NORTH.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE AND CLOUD TRENDS
THROUGHOUT. LOW END RAIN CHANCES MIDWEEK...WITH ADDITIONAL SHOWER
AND STORM CHANCES OVER THE WEEKEND.

DAILY DETAILS: KINDA AN INTERESTING NORTHEAST LAKES TROUGH MERGER
TAKES PLACE TO KICK OFF THE LONG TERM PERIOD. CURRENT OVERHEAD
TROUGHING MORPHS WILL ADDITIONAL ENERGY DROPPING ACROSS EASTERN
CANADA...FORMING A RELATIVELY SLOW MOVING UPPER LEVEL LOW THAT
ROTATES ACROSS THE NORTHEAST CONUS THROUGH THE END OF THE WEEK.
BACKSIDE NORTHERLY DRY FLOW SHOULD ACT TO REINFORCE SOUTHERN LAKES
BAROCLINIC AXIS...PROVIDING AN AVENUE FOR CURRENT INTERMOUNTAIN WEST
SHORTWAVE AND ASSOCIATED SURFACE REFLECTION TO MOVE EAST ALONG. NO
DOUBT ALL THE MEANINGFUL RAIN WILL REMAIN WELL TO OUR SOUTH...WITH
GOOD GUIDANCE SUPPORT FOR AN MCS TO ROLL THROUGH THE NORTHERN OHIO
VALLEY. QUESTION BECOMES JUST HOW FAR NORTH RAIN SHIELD CAN MAKE IT?
ROCK-STEADY ECMWF SUPPORTS PATTERN RECOGNITION OF RAIN TIED STRONGLY
TO MCS CORE...WITH SUBSIDENCE AND DRY AIR ENTRAINMENT FORCING A
SHARP NORTHERN CUTOFF. OTHER GUIDANCE JUST SEEMS A LITTLE TO BROAD
WITH DYNAMICS AND MOISTURE DEPTH...BRINGING RAINS INTO THE SOUTH
HALF OF NORTHERN MICHIGAN. NOT GOING TO BITE ON THIS IDEA...AND WILL
SIMPLY RID THE FORECAST OF CURRENT LOW END SOUTH DISPLACED LIGHT
SHOWER MENTION WEDNESDAY.

SOUTHERN EXTENT OF HUDSON BAY HIGH NOSING INTO THE GREAT LAKES AND
EVENTUAL DEVELOPMENT OF MID LEVEL RIDGING WILL WORK IN TANDEM TO
BRING DRY CONDITIONS THURSDAY INTO THE START OF THE WEEKEND.
UNCERTAINTY INCREASES THERE-ON-AFTER...WITH SOME HINTS OF DEEPENING
SOUTHWEST FLOW VIA APPROACHING WAVE(S?) HELPING PROPEL DEEPER
MOISTURE BACK NORTH BY SUNDAY...BRINGING OUR NEXT SHOWER AND STORM
THREAT. UNFORTUNATELY...ANOTHER ONE OF THOSE CLASSIC TEMPORAL AND
SPATIAL ISSUES THAT RESULTS IN MULTIPLE PERIOD OF CHANCE POPS TO
ACCOUNT FOR ALL THE UNCERTAINTY. THIS PAST EVENT WAS A PAINFUL
REMINDER OF SUCH...WITH OVER 24 HOURS OF RAIN POSSIBILITIES...WITH
MOST AREA ONLY SEEING ABOUT A HALF HOUR OF ACTUAL RAINFALL. SO IS
THE WAY OF LIFE DURING SUMMER CONVECTIVE SEASON. AND...MUCH THE SAME
WILL LIKELY HAPPEN NEXT WEEKEND...A PLETHORA OF POPS TO ACCOUNT
FOR VAST UNCERTAINTY TRYING TO TIME WHAT IN ALL LIKELIHOOD WILL BE
ONLY A BRIEF PERIOD OR TWO OF RAIN. WILL TENTATIVELY START NEXT
MONDAY DRY...MORE TO DO WITH STOPPING THE CHANCE RAIN MADNESS THAN
ANY ACTUAL FORECAST CERTAINTY.

GOING TO BE A TOUCH COOLER PERIOD THAN WHAT WE JUST CAME OUT
OF...WITH THERMAL PROFILES SUPPORTING READINGS A TOUCH BELOW NORMAL
WEDNESDAY (HIGHS MOSTLY IN THE 60S) AND HIGHS AROUND TO A TOUCH
ABOVE NORMAL THROUGH THE REMAINDER OF THE PERIOD (MOSTLY IN THE
70S).

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 130 AM EDT TUE JUN 3 2014

VFR CIGS OVERNIGHT WILL DIMINISH TO MVFR DURING THE DAY ACROSS FAR
NRN LWR MICHIGAN (PLN/APN) AS ADDITIONAL LOW LEVEL MOISTURE WRAPS
BACK INTO NRN MICHIGAN ON THE BACKSIDE OF THE DEPARTING SURFACE LOW.
THERE IS A SMALL CHANCE OF SHOWERS THRU MUCH OF THE FORECAST
PERIOD...BUT THE CHANCE IS TOO SMALL TO INCLUDE IN THE TAF FOR NOW.
SW WINDS AROUND 10 KTS OVERNIGHT WILL SHIFT TO THE WEST BY LATE
MORNING AND STRENGTHEN TO GUSTS OF 20 TO 25 KTS.

&&

.MARINE...
ISSUED AT 351 AM EDT TUE JUN 3 2014

WE ALREADY HAVE ADVISORY LEVEL WINDS OVER THE LAKES...DESPITE FAIRLY
STABLE CONDITIONS AND AREAS OF FOG AND STRATUS. COLD AIR ADVECTION
WILL OVERTAKE THE WATERS AND SCOUR OUT FOG/LOW CLOUD...BUT ALSO
RESULT IN CONTINUED ADVISORY LEVEL GUSTS FOR A GOOD CHUNK OF THE
DAY. HIGHER PRESSURE AND LIGHTER WINDS ARRIVE LATE TODAY AND
TONIGHT. THIS HIGHER PRESSURE WILL BE AROUND THROUGH THE WORK WEEK.
WILL RUN THE SMALL CRAFT ADVISORY THROUGH MUCH OF THE DAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-341-
     342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LSZ321-322.

&&

SYNOPSIS...MSB
SHORT TERM...SMD
LONG TERM...MSB
AVIATION...MR
MARINE...SMD
Hazardous weather outlook, Jun 3, 3:55 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT TUE JUN 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
355 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT ACROSS ALL OF NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.